MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201785
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the biosure screw tip broke while being inserted into the tibial tunnel.All fragments were retrieved from the patient's anatomy by using an artery.A back-up device was used, in the same bone hole, to complete the procedure.The surgery was not significantly delayed.The patient was not injured.
 
Additional Manufacturer Narrative
One 72201785 10x25mm biosure ha screw used for treatment, was returned for evaluation.The complaint stated: ¿the biosure screw tip broke while being inserted into the tibial tunnel.¿ dimensional inspection verifies that this was a 10x25mm product.The screw was used for an acl reconstruction.Clinical information conveyed that the procedure was conducted according to all recommendations.The head of the product is in good condition.The distal threads were rolled and compressed.This is aligned with force during seating attempt.¿per instructions for use: ¿in cases where hard bone is encountered, it is recommended that a tap 1 mm larger than the screw size be used.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Excessive force should not be placed on the delivery instrument.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ the condition of the implant indicates a torque issue.No root cause related to the manufacturing of this device was confirmed.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One sterile 72201785 10x25mm biosure ha screw used for treatment but was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.Product met specifications upon release to distribution.Complaint history review found no other reports for this lot.

Brand Name
BIOSURE HA 10MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8787025
Report Number1219602-2019-00807
Device Sequence Number11262341
Product Code HWC
UDI-Device Identifier03596010611819
UDI-Public03596010611819
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number72201785
Device Lot Number50767645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/12/2019
09/25/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/14/2019
09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1